My husband 30 yr old white male was taken to hospital feeling dizzy, hot, pressure in head, vomiting. Got out of truck and fainted, lost control of bowel, and started shacking uncontrolably. Blood pressure was 50/38, pulse 32, potassium 2.2, low phosphate, glucose 160. he continued shacking, grunting, and slurring his words after he came to. They gave him dopamine, potassium, and insulin. He has never been diabetic. They only gave the insulin the one time. His levels are now back to normal. What can cause this? He was not vomiting or no diarreah (diarrhea) before his attack.
Most likely cause of the syndrome you describe is dehydration. As the body becomes dehydrated the interstitial fluids (fluid in the layers of tissue) become depleted and the electrolytes that maintain hemostasis (external to internal arterial pressure) which causes the low blood pressure and pulse rate. These symptoms along with low potassium and phosphates are also characteristic of dehydration. This explains why IV fluids containing sodium, potassium, phosphates, etc. stabilized your husband and the insulin brought glucose back into control which allowed him to fully recover. My guess is that he either works outdoors in a hot climate or happened to be doing something strenuous on a hot day and simply failed to replenish fluids- hence his experience. Dehydration can occur very easily and as you've seen the effects are dangerous so be careful to re-hydrate frequently in similar situations.
I just read a comment from you. About low blood pressure 50\38,pulse32.fainting lose of bowels. There is a close friend of mine she has this that happen to her .Every time she sit up for about 30min her blood pressure would drop. She will faint and lose control of her bowl. and shaking she is a hevy drinker she has been drinking for years she can only stay laying flat to keep this from happening
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.